Alert archive / Indiana / Freeze Warnings in 2018

Freeze Warning 4, NWS Indianapolis, IN

April 28, 201839 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 28, 2018, 3:04 AM EDT for 39 counties in Indiana. It took effect at Apr 29, 2018, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2018, 3:04 AM EDT (07:04 UTC)
In effect from
Apr 29, 2018, 1:00 AM EDT
Expired
Apr 29, 2018, 8:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS73 KIND 280704
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
304 AM EDT Sat Apr 28 2018

...Freezing tonight...

INZ021-028>031-035>049-051>057-060>065-067>072-281515-
/O.NEW.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
304 AM EDT Sat Apr 28 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Indianapolis has issued a Freeze
Warning, which is in effect from 1 AM to 8 AM EDT Sunday. 

* TEMPERATURE...Upper 20s to lower 30s.

* IMPACTS...Damage to sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
5 follow-up statements
950 
WWUS73 KIND 281327
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
927 AM EDT Sat Apr 28 2018

INZ021-028>031-035>049-051>057-060>065-067>072-282130-
/O.CON.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
927 AM EDT Sat Apr 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURE...Upper 20s to lower 30s.

* IMPACTS...Damage to sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
704 
WWUS73 KIND 281925
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
325 PM EDT Sat Apr 28 2018


INZ021-028>031-035>049-051>057-060>065-067>072-291000-
/O.CON.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
325 PM EDT Sat Apr 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURE...Around 30.

* IMPACTS...Damage to sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
537 
WWUS73 KIND 290148
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
948 PM EDT Sat Apr 28 2018

INZ021-028>031-035>049-051>057-060>065-067>072-291000-
/O.CON.KIND.FZ.W.0004.180429T0500Z-180429T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
948 PM EDT Sat Apr 28 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURE...Around 30.

* IMPACTS...Damage to sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
602 
WWUS73 KIND 290737
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
337 AM EDT Sun Apr 29 2018



INZ021-028>031-035>049-051>057-060>065-067>072-291200-
/O.CON.KIND.FZ.W.0004.000000T0000Z-180429T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
337 AM EDT Sun Apr 29 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...Around 30.

* IMPACTS...Damage to sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
160 
WWUS73 KIND 291205
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
805 AM EDT Sun Apr 29 2018


INZ021-028>031-035>049-051>057-060>065-067>072-291315-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-180429T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
805 AM EDT Sun Apr 29 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures will continue to rise above the freezing mark this
morning. As a result, the freeze warning has been allowed to
expire.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 28, 2:57 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 28, 2:57 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
257 AM EDT Sat Apr 28 2018

.UPDATE...
The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below.

&&

.SYNOPSIS...
Issued at 258 AM EDT Sat Apr 28 2018

High pressure over the nation's midsection will control Indiana
weather into the middle of next week. Late in the week the high
pressure should move off to the southeast as a cold front arrives
over our state.

&&

.NEAR TERM (Today)..

Issued at 258 AM EDT Sat Apr 28 2018

There is good model consensus any showers will be over before dawn.
There is also good consensus cold advection will cause enough
cumulus for the sky to be partly cloudy west and mostly cloudy east.

There is some uncertainty about temperatures. There's no question
today will be considerably cooler than yesterday. Just how much
depends on exactly how fast cold air moves in and exact cloud
cover, which are hard to pin down. Consensus looks reasonable with
possible errors of 2-4 degrees.

&&

.SHORT TERM (Tonight through Monday night)...

Issued at 258 AM EDT Sat Apr 28 2018

There is good model consensus skies will be mostly clear. There is
also good agreement about the things what will drive temperatures and
no reason to change consensus. This means most areas will see
freezing tonight, as we have been forecasting for some time. It
also means warming should start tomorrow, with readings above
normal by Monday.

&&

.LONG TERM /Monday Night Through Friday/...
Issued at 225 PM EDT Fri Apr 27 2018

Models are close enough that the model blend initialization
was accepted for most items.

Upper ridging will provide dry weather through Tuesday and then move
off to the southeast.

A front will try to move into the area mid to late week next week,
but southwest upper flow will impede the front's progress. Showers
and a few thunderstorms will develop along and ahead of the front.

Models often struggle with location and timing of the front in these
situations, so confidence in timing and location of the higher PoPs
is low mid to late week next week.

With the southwest flow, temperatures will remain above normal
through much of the period.

&&

.AVIATION /Discussion for the 280600Z TAFS/...
Issued at 1152 PM EDT Fri Apr 27 2018

Lingering shower activity is expected to pass off to the east of
the terminals by issuance time.

Otherwise, some cloud development around 035-040 towards the
midday hours of Saturday within a cold advection pattern.

Surface winds expected to become 330-360 degrees at 10-14 kts by
280900Z as a cold front and low pressure area pass by. Occasional
surface gusts 18-20 kts possible prior to sunrise. These gusts
should become more frequent after sunrise on Saturday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM to 8 AM EDT Sunday for INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM...50
AVIATION...JAS
Hazardous weather outlook, Apr 27, 4:13 PM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
413 PM EDT Fri Apr 27 2018

INZ021-028>031-035>049-051>057-060>065-067>072-282015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
413 PM EDT Fri Apr 27 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Showers will be possible mainly from Indianapolis
northward tonight as an upper level disturbance moves through the
region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Widespread frost is likely and a freeze is possible Sunday
morning. Thunderstorms will be possible at times late Tuesday night
through Thursday. It is too soon to determine if there may be a
severe weather threat next week, but a widespread severe weather
outbreak does not appear likely.

Discussion: There will be a chance for showers and storms mid to late
week when frontal systems move through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Freeze Warnings in Indiana, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.